Hail, Broward
- When
- June 13, 1:21 PM EST
- Where
- Broward County, 7.07 mi NW of Davie
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 26.131, -80.321
A member of the public reported penny size hail 2 miles south of the Sawgrass Mills Mall.
A weak upper level trough of low pressure along with a weak stationary frontal boundary over South Florida generated numerous afternoon showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A weak upper level trough of low pressure along with a weak stationary frontal boundary over South Florida generated numerous afternoon showers and thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 13, 7:00 AM EST, 6 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 800 AM EDT FRI JUN 13 2014 .AVIATION... AFTERNOON CONVECTION IS EXPECTED AGAIN MAINLY ACROSS THE INTERIOR AND EAST COASTAL AREAS WITH LIGHT SOUTH TO SOUTH-SOUTHWESTERLY FLOW INTERACTING WITH A WEAK ATLANTIC SEA BREEZE. KEPT VCTS MENTION OUT OF KAPF TAF FOR NOW AS IT LOOKS LIKE THE GULF BREEZE SHOULD BE STRONG ENOUGH TO KEEP CONVECTION EAST OF KAPF. WILL AMEND AS NECESSARY. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT ALL SITES. && .PREV DISCUSSION... /ISSUED 300 AM EDT FRI JUN 13 2014/ .SUMMERTIME WEATHER PATTERN CONTINUES OVER SOUTH FLORIDA THROUGH MIDDLE OF NEXT WEEK... SHORT TERM... A MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO MOVE EAST THROUGH SOUTH FLORIDA EARLY THIS MORNING AND INTO THE WESTERN ATLANTIC WATERS BY THIS AFTERNOON. AT THE SAME TIME...THE SURFACE HIGH WILL REMAIN CENTERED OVER THE FLORIDA KEYS. THIS WEATHER PATTERN WILL KEEP A LIGHT SOUTH SOUTHWEST STEERING FLOW OVER SOUTH FLORIDA TODAY ALONG WITH THE DEEPER TROPICAL MOISTURE. SO WILL CONTINUE THE SCATTERED TO NUMEROUS POPS OVER SOUTH FLORIDA MAINLY FOR THIS AFTERNOON WITH THE BEST COVERAGE OVER THE INTERIOR AND EAST COAST METRO AREAS. THE HIGH OVER THE FLORIDA KEYS WILL THEN MOVE BACK NORTH ON SATURDAY THROUGH SOUTH FLORIDA AND INTO CENTRAL FLORIDA ON SUNDAY. THIS WILL ALLOW FOR THE STEERING FLOW TO BECOME MORE SOUTHERLY OVER SOUTH FLORIDA ON SATURDAY BEFORE SWINGING TO AN EASTERLY FLOW ON SUNDAY. THE SHOWERS AND THUNDERSTORMS WILL STILL BE SCATTERED TO NUMEROUS ON SATURDAY OVER SOUTH FLORIDA WITH THE BEST COVERAGE OVER THE LAKE OKEECHOBEE REGION. ON SUNDAY...SOME DRIER AIR WILL WORK INTO SOUTH FLORIDA FROM THE EAST ON THE EASTERLY WIND FLOW. SO WILL KEEP THE POPS IN THE SCATTERED RANGE ON SUNDAY WITH THE BEST COVERAGE OVER THE WESTERN AREAS OF SOUTH FLORIDA. THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL REMAIN COOL OVER SOUTH FLORIDA WITH TEMPS IN THE -9 TO -11C TODAY INTO THIS WEEKEND. THIS WILL ALLOW FOR A FEW OF THE STORMS TO BECOME STRONG ESPECIALLY WHERE THE SEA BREEZES COLLIDE. THE PRIMARY THREAT FROM THE STRONG STORMS WILL BE GUSTY WINDS...HAIL...LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. SO WILL CONTINUE TO MENTION THIS IN THE HWO PACKAGE. LONG TERM... THE HIGH WILL REMAIN OVER NORTHERN FLORIDA EARLY TO MIDDLE OF NEXT WEEK. THIS WILL KEEP THE EASTERLY WIND FLOW OVER SOUTH FLORIDA THROUGH MIDDLE OF NEXT WEEK. SO THE SCATTERED POPS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY NEXT WEEK...WITH THE BEST COVERAGE OVER THE INTERIOR AND WEST COAST METRO AREAS. THE THREAT OF RIP CURRENTS WILL ALSO BE INCREASING ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEKEND INTO EARLY NEXT WEEK. MARINE... THE WINDS WILL BE SOUTH TO SOUTHWEST TODAY INTO TONIGHT AT 5 TO 10 KNOTS...BEFORE SLOWLY SWINGING TO A EASTERLY DIRECTION BY LATE THIS WEEKEND AND INCREASING TO 10 TO 15 KNOTS. THIS WILL KEEP THE SEAS BELOW 6 FEET IN BOTH THE ATLANTIC AND GULF WATERS OF SOUTH FLORIDA. SO BOATING CONDITIONS SHOULD BE GOOD OVER SOUTH FLORIDA THROUGH THIS WEEKEND OUTSIDE OF ANY SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 73 89 74 / 60 40 50 30 FORT LAUDERDALE 90 76 89 77 / 50 30 50 20 MIAMI 91 75 90 76 / 40 20 40 20 NAPLES 89 73 88 73 / 40 20 40 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1244 PM EDT FRI JUN 13 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140445- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1244 PM EDT FRI JUN 13 2014 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE BEGINNING TO DEVELOP EARLY THIS AFTERNOON AND SHOULD CONTINUE INTO THE EARLY EVENING...ESPECIALLY ACROSS THE INTERIOR AND EAST COAST AREAS NORTH OF INTERSTATE 75. STRONG THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE AND A FEW COULD REACH SEVERE LIMITS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH. HAIL: SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL UP TO THE SIZE OF PENNIES...BUT THERE COULD ALSO BE A FEW STORMS PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS. FLOODING: HEAVY DOWNPOURS MAY LEAD TO LOCALIZED URBAN FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN CONCERNS AT THIS TIME WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. SOME OF THE STORMS ON FRIDAY COULD BE STRONG WITH GUSTY WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The Miami radar (KAMX), 59 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
9 hail, 3 thunderstorm wind. Local standard time, as filed.
A member of the public reported penny size hail 2 miles south of the Sawgrass Mills Mall.
A member of the public reported penny size hail 1 mile south of Markham Park.
Siding was torn off a trailer.
A member of the public reported penny size hail 2 miles north northwest of Davie.
A member of the public reported quarter size hail 2 miles south of Sawgrass Mills Mall.
Broadcast media reported quarter size hail in Davie.
A member of the public reported quarter size hail in Cooper City.
Broadcast media reported nickel size hail 2 miles southeast of Hialeah Gardens.
A trained spotter reported penny size hail 1 mile east southeast of Margate.
A mesonet site 2 miles west northwest of Kendale Lakes recorded a thunderstorm wind gust of 62 mph.
A member of the public reported multiple trees down at Miccosukee Golf and Country Club.
A trained spotter reported penny size hail 3 miles northwest of Florida Gardens.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524124, 524166, 530623, 524170, 524171, 524172, 524183, 524173, 524176, 524178, 524179, 524181.